She is 6 years old since wase borne,living normally,2 months ago she started to loose contience frequently 5 or 6 times a day from 20 to 90 secondes per crise doctors said it's a sort of epilepsy,she doesn't fall down ,she stays a wake,opened eyes,carry on whatever she was doing but without any controle,
for eg)if she is walking she doesn't stop in same direction untill she passes her crise.Now,she is having PEKADINE, 250 drope in glass of water 2 time per day crise or less frequent,
I worry a lot about her going to school,and wonder if there is any hope that she will cover.I need your help!
I can sense your great concern for your daughter. I am pleased that you do care so much for her. I was not sure from your post if you mean that your daughter loses consciousness or if she becomes incontinent (a loss of bladder or bowel control) Both can happen with seizures. What you describe sounds like my complex partial seizures in that I attempt to continue doing what I was doing just before the seizure even though I am not doing it very well and am totally unconscious at the time. I know my eyes must be open because I have walked good distances totally unaware and did not hit anything. When your daughter has her eyes open during one of these seizures, does she respond to you when you call her name? If not, she is probably not at all aware of her surroundings as far as consciousness goes. I was a bit concerned that your post said that you were to give her meds only if she has a seizure. Did the doc not want her to have the meds consistently so that there would be a steady level of med in her blood at all times? That's how it is usually done. Giving it after the fact does nothing to stop seizures that have already happened. What about the next time? The meds are supposed to be given to prevent them from occurring in the first place. Granted, not all meds work for all people, but they have to be given correctly if there is even a chance that they will work. Do clarify the med schedule with her doc. I do hope the doc is one who treats a lot of epilepsy patients. If the meds do not stop her seizures, please find a Pediatric Epileptologist so that other options that may work can be tried. Ask the doc about the Ketogenic Diet and even if he frowns upon it, do not give up on this. Do your homework and learn all about it because it has been very helpful for many children and a modified Ketogenic Diet has been helpful for some adults as well. The Ketogenic Diet is not the correct treatment for all children as it does depend on the individual case. You check it out thoroughly and keep us posted. Tattoo
at first I would like to thank all who attempted to reply to my toipic and special thanks to Tattoo for his consederation of my topic and his addvises.
By the way I want to make it clear that during my daughters seizures she never respond to me and feel nothing when touched or shaked, note that if she was doing any action then goes in seizure,she will keep doing that in randum.For the med that she is taking is called PEKADINE,scheduled this way:
250 dropes at 8:00 AM and 250 dropes at 8:00 PM.
This med has bad effects , but we can't avoied it for not less than 10 years,the doc doesn't mention any thing like (ketogenic diet) befor the next visit of the doc I would like to know more about Keto genic diet,sure i'll discuss about it with the doc may be it will be in my next posting.
thanks for all.
I can understand how you feel .
I have a five year old girl and we have similar type seizures .
We are also having trouble trying to find the right medication .
At the moment she is on two medications that aren't working , and she is having some unpleasant side effects .
My girl also starts school next year and I am also worried .
J was only diagnosed Oct last year so I'm hoping we can control seizures before she starts school .
I can't offer much advice because I don't know much yet ,I am still learning .
J'S mum .
[This message has been edited by J'S MUM (edited 09-06-2002).]